Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
126 Doctors are Online

Flaky red skin around mouth. Using Carmex. No relief. What could be the reason and treatment?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3385 Questions
Hi, ever since skiing a couple of months ago, the skin around my mouth has been flaky and red. It's not itchy. I at first just thought I had severely chapped my skin, but it won't go away. I've been using carmex all over my chin and mouth area, but it's not getting better. I am a 35 year old male. Any help would be appreciated.
Posted Mon, 16 Jul 2012 in Skin Hair and Nails
Answered by Dr. Raju A.T 5 hours later

Thanks for your query.

Such dryness of scaly lesions appear due to inhibition of sebaceous secretions in the area affected.

It is seen when exposed to low temperature zones.This is well reversible depending of the temperature, exposure to direct sun a minimum of 2 to 3 hours a day will help you get rid of the problem.

You can also apply substitutes to sebum like Organic Golden Camellia oil, Jojoba oil etc. Also petroleum jellies would help when applied before you go out in the morning.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Flaky red skin around mouth. Using Carmex. No relief. What could be the reason and treatment? 13 hours later
I'm not sure this is all it is. I have never had this problem before and ski every year. I also grew up in a cold client and never had this problem.
Answered by Dr. Raju A.T 10 hours later

Thanks for writing back.

Well, there are many other possibilities for such a lesion , but I chose to explain the commonest amongst.

Do attach a picture of the lesions you have here, I shall have a look and understand the condition better and opine specifically on it.

Anticipating your response.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor